MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG13160-0615-1S
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the solitaire x experienced resistance at the phenom 21 microcatheter hub during preparation.They tried several times slowly, but the device could not enter the catheter.The solitaire was damaged in the phenom catheter hub, and the hub of the catheter was cracked. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Additional information was received.It was clarified that the distal part of solitaire was damaged.For the cause of the event it was reported that, "we guess it's a phenom problem.".
 
Additional Manufacturer Narrative
H3: the solitaire x revascularization device and phenom 21 catheter were returned for analysis.The solitaire x revascularization device was returned within its introducer sheath.The solitaire x pusher was found bent at 12.5cm, 9.5cm, 8.0cm, and 1.0cm from the pusher distal end.The solitaire x stent was found still attached to the pusher.The solitaire x stent non-working (tear drop) length struts were found bent.The solitaire x stent working length struts were found to be in good condition.No damages were found with the phenom 21 catheter hub.The phenom 21 catheter body was found kinked at 61.0cm from the proximal end of the catheter hub.No damages were found the phenom 21 catheter distal tip.The solitaire x revascularization device was pushed out from within its introducer sheath with resistance.The phenom 21 catheter was flushed, water exited from the distal tip.An in-house mandrel was inserted into the phenom 21 catheter; however, resistance was encountered 10.0cm from the proximal end of the catheter hub.The phenom 21 catheter was dissected at 10.0cm and the inner liner was found damaged.Based on the device analysis and reported information, the customer¿s ¿stent kink/damaged¿ and ¿resistance at hub¿ reports were confirmed.Damage to the solitaire x revascularization device (pusher/stent bent) can occur if advanced against resistance.In this event, the damage found with the phenom 21 catheter inner liner contributed to the reported resistance.However, the cause of the catheter inner liner damage could not be determined.Regarding the customer¿s ¿hub cracked¿ report, the issue could not be confirmed as no damages were found with the phenom 21 catheter hub.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18909431
Report Number2029214-2024-00444
Device Sequence Number7042792
Product Code KRA
UDI-Device Identifier00763000399696
UDI-Public00763000399696
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model NumberFG13160-0615-1S
Device Catalogue NumberFG13160-0615-1S
Device Lot Number226412338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown